MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 8 IN; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 8 IN; CATHETER PERCUTANEOUS
Catalog Number CS-04301-EJ
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the extension line was found cracked during placement of the catheter.Therefore, the catheter was removed and replaced with a new one.No harm to the patient occurred." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 1-lumen catheter for analysis.Signs of use , including biological material, were observed within the extension line near the luer hub.Visual analysis revealed a linear, sharp cut on the distal extension line near the luer hub.Microscopic examination confirmed the damage, showing sharp edges with raised material deformation consistent with contact from a sharp metallic object (e.G., scalpel, needle bevel , or scissors).The cut in the distal extension line was located 3 mm from the luer hub.The outer diameter of the distal extension line measured 2.16mm, which is within the specification limits of 2.13mm - 2.21mm per the distal extension line extrusion product drawing.The inner diameter of the distal extension line measured 1.4478mm, which is within the specification limits of 1.42mm-1.50mm per the distal extension line extrusion product drawing.The returned catheter was functionally tested per the ifu provided with this kit.The instructions state, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a laboratory inventory syringe filled with water was attached to the distal extension line and flushed.When flushing the distal extension line, a definite leak was observed from the crack.A manual tug test confirmed that the extension line was secure within its lumen.Based on input from manufacturing and r & d, the observed extension line damage appears more consistent with a clean cut from a sharp object than with the crack or rupture patterns.Manufacturing indicated that no sharp tools or objects are used during the catheter manufacturing process, and r & d noted that, if this damage had occurred during production, it likely would have been detected during 100% leak testing.Based on these considerations, both groups indicated that the damage is not believed to be manufacturing-related and is more likely associated with sharp-object interaction during the procedure.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit: informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The customer-reported extension line leak was confirmed through investigation of the returned sample.Visual and functional evaluation identified a linear slit-like cut in the distal extension line near the luer hub.Dimensional inspection confirmed that the cut was located 3 mm from the luer hub.Microscopic examination showed that the edges of the cut were smooth and appeared consistent with damage resulting from contact with a sharp instrument.Based on input from manufacturing and r & d, the observed extension line damage appears more consistent with a clean cut from a sharp object.The catheter met all relevant dimensional requirements.A device history record review was performed, and no relevant findings were identified.Based on these circumstances, unintentional use error (contact with sharps) likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 5 FR X 8 IN
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24871902
Report Number3006425876-2026-00421
Device Sequence Number10019652
Product Code DQY
UDI-Device Identifier00801902104595
UDI-Public(01)00801902104595(11)240515(17)290430(10)71F24E0206(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-04301-EJ
Device Lot Number71F24E0206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown